skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

This content will become publicly available on March 12, 2021

Title: Material coherence from trajectories via Burau eigenanalysis of braids

Authors:
 [1];  [2]; ORCiD logo [3]
  1. Computing + Mathematical Sciences, Caltech, Pasadena, California 91125, USA
  2. UCA Inria, 2004 route des lucioles, 06902 Sophia Antipolis, France
  3. Computing + Mathematical Sciences, Caltech, Pasadena, California 91125, USA, School of Information Science & Technology, ShanghaiTech, Pudong 201210, People’s Republic of China
Publication Date:
Sponsoring Org.:
USDOE
OSTI Identifier:
1604239
Grant/Contract Number:  
[FG02-97ER25308]
Resource Type:
Publisher's Accepted Manuscript
Journal Name:
Chaos: An Interdisciplinary Journal of Nonlinear Science
Additional Journal Information:
[Journal Name: Chaos: An Interdisciplinary Journal of Nonlinear Science Journal Volume: 30 Journal Issue: 3]; Journal ID: ISSN 1054-1500
Publisher:
American Institute of Physics
Country of Publication:
United States
Language:
English

Citation Formats

Yeung, Melissa, Cohen-Steiner, David, and Desbrun, Mathieu. Material coherence from trajectories via Burau eigenanalysis of braids. United States: N. p., 2020. Web. doi:10.1063/1.5128269.
Yeung, Melissa, Cohen-Steiner, David, & Desbrun, Mathieu. Material coherence from trajectories via Burau eigenanalysis of braids. United States. doi:10.1063/1.5128269.
Yeung, Melissa, Cohen-Steiner, David, and Desbrun, Mathieu. Sun . "Material coherence from trajectories via Burau eigenanalysis of braids". United States. doi:10.1063/1.5128269.
@article{osti_1604239,
title = {Material coherence from trajectories via Burau eigenanalysis of braids},
author = {Yeung, Melissa and Cohen-Steiner, David and Desbrun, Mathieu},
abstractNote = {},
doi = {10.1063/1.5128269},
journal = {Chaos: An Interdisciplinary Journal of Nonlinear Science},
number = [3],
volume = [30],
place = {United States},
year = {2020},
month = {3}
}

Journal Article:
Free Publicly Available Full Text
This content will become publicly available on March 12, 2021
Publisher's Version of Record

Save / Share:

Works referenced in this record:

A variational theory of hyperbolic Lagrangian Coherent Structures
journal, March 2011


Braid Entropy of Two-Dimensional Turbulence
journal, December 2015

  • Francois, Nicolas; Xia, Hua; Punzmann, Horst
  • Scientific Reports, Vol. 5, Issue 1
  • DOI: 10.1038/srep18564

Über Zopfgruppen und gleichsinnig verdrillte Verkettungen
journal, December 1935

  • Burau, Werner
  • Abhandlungen aus dem Mathematischen Seminar der Universität Hamburg, Vol. 11, Issue 1
  • DOI: 10.1007/BF02940722

Finite-time braiding exponents
journal, August 2015

  • Budišić, Marko; Thiffeault, Jean-Luc
  • Chaos: An Interdisciplinary Journal of Nonlinear Science, Vol. 25, Issue 8
  • DOI: 10.1063/1.4927438

The Burau representation is not faithful for n = 5
journal, January 1999


Infinite generation of the kernels of the Magnus and Burau representations
journal, January 2010


Lagrangian coherent structures from approximate velocity data
journal, June 2002


Lagrangian based methods for coherent structure detection
journal, September 2015

  • Allshouse, Michael R.; Peacock, Thomas
  • Chaos: An Interdisciplinary Journal of Nonlinear Science, Vol. 25, Issue 9
  • DOI: 10.1063/1.4922968

Computation of Matrix Chain Products. Part II
journal, May 1984

  • Hu, T. C.; Shing, M. T.
  • SIAM Journal on Computing, Vol. 13, Issue 2
  • DOI: 10.1137/0213017

Detecting coherent structures using braids
journal, January 2012


Geometry of the ergodic quotient reveals coherent structures in flows
journal, August 2012


Definition and properties of Lagrangian coherent structures from finite-time Lyapunov exponents in two-dimensional aperiodic flows
journal, December 2005

  • Shadden, Shawn C.; Lekien, Francois; Marsden, Jerrold E.
  • Physica D: Nonlinear Phenomena, Vol. 212, Issue 3-4
  • DOI: 10.1016/j.physd.2005.10.007

Computing Lagrangian coherent structures from their variational theory
journal, March 2012

  • Farazmand, Mohammad; Haller, George
  • Chaos: An Interdisciplinary Journal of Nonlinear Science, Vol. 22, Issue 1
  • DOI: 10.1063/1.3690153

Uncovering the Lagrangian Skeleton of Turbulence
journal, April 2007


Braids and the Nielsen-Thurston Classification
journal, December 1995

  • Bernardete, Diego; Nitecki, Zbigniew; Gutierrez, Mauricio
  • Journal of Knot Theory and Its Ramifications, Vol. 04, Issue 04
  • DOI: 10.1142/S0218216595000259

The Burau estimate for the entropy of a braid
journal, January 2007


The dynamics of enstrophy transfer in two-dimensional hydrodynamics
journal, March 1991


The Burau representation is not faithful for n ≥ 6
journal, April 1993


Lagrangian feature extraction of the cylinder wake
journal, September 2010

  • Kasten, Jens; Petz, Christoph; Hotz, Ingrid
  • Physics of Fluids, Vol. 22, Issue 9
  • DOI: 10.1063/1.3483220

Braids of entangled particle trajectories
journal, March 2010

  • Thiffeault, Jean-Luc
  • Chaos: An Interdisciplinary Journal of Nonlinear Science, Vol. 20, Issue 1
  • DOI: 10.1063/1.3262494

Lagrangian chaos, Eulerian chaos, and mixing enhancement in converging–diverging channel flows
journal, May 1996

  • Amon, Cristina H.; Guzmán, Amador M.; Morel, Benoit
  • Physics of Fluids, Vol. 8, Issue 5
  • DOI: 10.1063/1.868910

Analysis of Fluid Flows via Spectral Properties of the Koopman Operator
journal, January 2013


Measuring Topological Chaos
journal, March 2005


Topological methods in surface dynamics
journal, August 1994


Chaos in deterministic systems: Strange attractors, turbulence, and applications in chemical engineering
journal, January 1988


Stirring by chaotic advection
journal, June 1984


The n th root of a braid is unique up to conjugacy
journal, January 2003


Theory of Braids
journal, January 1947

  • Artin, E.
  • The Annals of Mathematics, Vol. 48, Issue 1
  • DOI: 10.2307/1969218

Lagrangian Coherent Structures
journal, January 2015


Geodesic theory of transport barriers in two-dimensional flows
journal, October 2012


Computation of Matrix Chain Products. Part I
journal, May 1982

  • Hu, T. C.; Shing, M. T.
  • SIAM Journal on Computing, Vol. 11, Issue 2
  • DOI: 10.1137/0211028

The computation of finite-time Lyapunov exponents on unstructured meshes and for non-Euclidean manifolds
journal, March 2010

  • Lekien, Francois; Ross, Shane D.
  • Chaos: An Interdisciplinary Journal of Nonlinear Science, Vol. 20, Issue 1
  • DOI: 10.1063/1.3278516

Experimental Measurements of Stretching Fields in Fluid Mixing
journal, June 2002


Lagrangian coherent structures and mixing in two-dimensional turbulence
journal, December 2000